I have one question. I had depression last year and I used sertraline 50 mg, the first 4 days half and then 50 mg. The first three weeks were terrible, I was feeling even worse emotionally. But after exactly 3 weeks it did wonders for me and after three months I was ready to slowly guilt the med. unfortunately without asking to my doctor (he said use at least 6-7 months). I was fine for the last 6 months, then something similar happened and I am back to square one, even worse depression. I went to doctor 6 days ago, this time he prescribed me 25 mg Zoloft. The first 4 days half and then full tablet. Yesterday night I took full 25 mg, it was my fifth day. THe first 4 days was okay, but today I feel more depressed. From my experience I know that I have to stick and I will of course this time. But expecting less side effects (I don’t care about nausea or headache, I have sleep problems and more depressed). Can you help me with my question? Is side effects will be less this time? Or is it the same? For a month I will use 25mg, after that the doctor will increase the dose I guess. Does every dose change will give me the same side effects? Shouldn’t I have less side effects?
Hi Pete, Sounds like you are having a rough time. I wish I could answer all the questions but really the fact is that everyone reacts different. Probably each and every time. Please if it gets to bad call your doctor right away ! Depression is serious and you don't want to let it go to long by just waiting. On a scale of 1 to 10... 10 being the worst depression, what would you say you are at ? I'm not AT ALL a doctor but If it were me, I wouldn't let it go to long being depressed. I have been lucky to not get major side effects from antidepressants but I know not to play around with depression and let it linger to long. I personally don't care if people say it takes time hang in there and keep taking it. For me as soon as I feel depressed and especially if it's worse as you said it is. I let my doctor know right away and he usually adjusts the dosage or changes me to something else. I have been in what I call "that dark hole" a few times, so I don't let it get out of hand. I contact my doctor immediately. This is just my opinion and what I have done in the past. To me you shouldn't have to suffer or get really really depressed before the medicine works. That is a no no for me. I'm sure some would disagree with me but that's just how I feel. And believe me I have taken many many antidepressants for 40 yrs or more. Take care and keep in close contact with your doctor if it gets worse! Let us know how you are doing. We are all here to help each other. To me that's the name of the game so to speak... Hope you feel better soon !
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.